Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 40, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 20, 2006, 5:43 PM MDT for Roosevelt County, New Mexico. It was in force for 92 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2006, 5:43 PM MDT (23:43 UTC)
- Expired
- Aug 20, 2006, 7:15 PM MDT
- In force
- 92 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 85 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 6:25 PM MDT | FLASH FLOOD | Portales, NM | 6 HOMES FLOODED AND SEVERAL ROADS CLOSED IN AND AROUND PORTALES. ROADS CLOSED SOUTH OF DORA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 202344
FFWABQ
NMC041-210115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
543 PM MDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWEST TO NORTHEAST ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 715 PM MDT
* AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 9 MILES WEST OF PEP...OR ABOUT
27 MILES SOUTH OF PORTALES. THE STORM PRODUCING FLASH FLOODING WAS
NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
ARCH...
DORA...
ROGERS...
PORTALES...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.
LAT...LON 3365 10369 3365 10350 3398 10307 3413 10307
3429 10332 3395 10346 3380 10369
$$
401 follow-up statement
000
WGUS75 KABQ 210108
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
706 PM MDT SUN AUG 20 2006
NMC041-210116-
ROOSEVELT-
706 PM MDT SUN AUG 20 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM MDT FOR EASTERN
ROOSEVELT COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
DIMINISHING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING WILL CONTINUE...AND AN ARROYO AND
SMALL STREAM FLOOD ADVISORY WILL BE ISSUED SHORTLY.
LAT...LON 3365 10369 3365 10350 3398 10307 3413 10307
3429 10332 3395 10346 3380 10369
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 2:38 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 20, 2:38 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 238 PM MDT SUN AUG 20 2006 .DISCUSSION...RAIN...RAIN...AND MORE RAIN. ANOTHER ACTIVE...ALTHOUGH NOT AS ACTIVE...DAY ACROSS THE LAND OF ENCHANTMENT. GOING INTO THE THE EVENING HOURS...EASTERN PLAINS WILL BE THE MOST ACTIVE AREA WITH THE POTENTIAL FOR SOME VERY HEAVY...POSSIBLY FLOODING...RAINS. AS WE PROGRESS THROUGH THE WEEK...RAIN CHANCES WILL BEGIN TO DIMINISH AS THE UPR LVL RDG GETS SHOVED WEST PUSHING THE BEST MOISTURE PLUME FURTHER WEST INTO ARIZONA. STILL CANNOT RULE OUT SOME VERY HEAVY RAINS THROUGH ABOUT MID WEEK AS PLENTY OF MOISTURE WILL REMAIN IN PLACE AND MORE OF A RECYCLING OF THE MOISTURE WILL OCCUR. BY LATE WEEK INTO THE WEEKEND...AREA MAY ONLY SEE ISOLATED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING AS MOISTURE CONTINUES TO CYCLE UNDER THE UPR LVL RDG WHICH WILL BE CENTERED OVER THE STATE. GOOD MAKE FOR A HOT AND MUGGY WEEKEND DEPENDING ON HOW MUCH MOISTURE REMAINS IN PLACE. NO MAJOR CHANGES TO THE NEAR TERM OR EXTENDED FORECASTS AS THEY REPRESENT THE CURRENT MODEL TRENDS QUITE WELL. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 88 61 90 / 10 20 20 30 GALLUP.......................... 54 83 55 83 / 20 20 30 40 GRANTS.......................... 52 79 55 80 / 20 20 30 40 GLENWOOD........................ 59 84 59 87 / 20 50 30 40 CHAMA........................... 45 76 47 78 / 40 20 30 40 LOS ALAMOS...................... 50 76 52 80 / 40 40 30 50 RED RIVER....................... 42 68 44 71 / 30 30 30 40 TAOS............................ 49 79 50 82 / 30 30 30 40 SANTA FE........................ 52 78 54 80 / 40 40 30 50 SANTA FE AIRPORT................ 55 79 56 82 / 40 40 30 50 ESPANOLA........................ 53 83 57 86 / 30 30 30 50 ALBUQUERQUE HEIGHTS............. 62 82 63 85 / 30 40 30 50 ALBUQUERQUE VALLEY.............. 61 84 61 86 / 30 40 30 50 ALBUQUERQUE FOOTHILLS........... 58 83 59 86 / 30 30 30 50 ALBUQUERQUE WEST MESA........... 60 84 61 88 / 30 40 30 50 SOCORRO......................... 61 84 60 83 / 30 40 30 40 SANDIA PARK/CEDAR CREST......... 47 76 53 79 / 40 40 30 50 MORIARTY/ESTANCIA............... 54 79 54 81 / 40 50 40 50 CARRIZOZO....................... 57 80 57 81 / 30 50 30 40 RUIDOSO......................... 52 73 52 74 / 40 50 30 40 RATON........................... 53 80 52 84 / 30 30 20 30 LAS VEGAS....................... 52 75 53 80 / 50 40 40 50 ROY............................. 57 78 61 81 / 40 40 30 40 CLAYTON......................... 59 81 61 84 / 50 40 30 30 SANTA ROSA...................... 60 84 60 87 / 30 30 30 40 TUCUMCARI....................... 63 86 64 88 / 40 40 30 40 FORT SUMNER..................... 64 85 63 87 / 40 30 30 40 CLOVIS.......................... 64 85 65 88 / 50 40 30 40 PORTALES........................ 63 87 64 88 / 40 40 30 40 ROSWELL......................... 66 88 67 89 / 30 30 30 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ002-NMZ003-NMZ004- NMZ005-NMZ006-NMZ007-NMZ008-NMZ009-NMZ010-NMZ011-NMZ012-NMZ013- NMZ014-NMZ015-NMZ016-NMZ017-NMZ018-NMZ019-NMZ020-NMZ021-NMZ026. && 16
Hazardous weather outlook, Aug 20, 5:50 AM MDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 AM MDT SUN AUG 20 2006 NMZ001>021-026-211200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 550 AM MDT SUN AUG 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE FLASH FLOOD WATCH FOR MUCH OF NORTH AND CENTRAL NEW MEXICO HAS BEEN EXTENDED IN TIME THROUGH LATE TONIGHT. REFER TO THE WATCH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF NORTHERN AND CENTRAL NEW MEXICO THROUGH MID WEEK. WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS TIME. HOWEVER...ISOLATED FLASH FLOODING IS POSSIBLE ACROSS THE REGION AS SOILS WILL BE SATURATED FROM RECENT HEAVY RAINS. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS... RISING WATER LEVELS AND/OR FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. GUYER
In the hours before
Special weather statement, Aug 20, 11:44 AM MDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1144 AM MDT SUN AUG 20 2006 NMZ017-201845- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- 1144 AM MDT SUN AUG 20 2006 ...STRONG THUNDERSTORM DEVELOPING OVER SOUTHERN LINCOLN COUNTY... AT 1142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 30 MPH AND HAIL UP TO ONE QUARTER INCH IN DIAMETER NEAR BONITO LAKE. MOVEMENT WAS NORTHEAST AT 5 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAINFALL PER HOUR. THIS AMOUNT OF RAINFALL IN A SHORT TIME COULD CREATE RAPID INCREASES IN WATER LEVELS IN STREAM... CREEKS...AND RIVERS IN THE AREA. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALTO...ANGUS...CAPITAN... ENCINOSO...FORT STANTON AND GLENCOE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. 16
Special weather statement, Aug 20, 4:17 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 417 PM MDT SUN AUG 20 2006 NMZ020-021-202300- CURRY COUNTY-ROOSEVELT COUNTY- 417 PM MDT SUN AUG 20 2006 ...STRONG THUNDERSTORM MOVING OVER NORTHERN CURRY COUNTY... AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR PORTALES. MOVEMENT WAS NORTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EXTREME SOUTH CENTRAL CURRY COUNTY AND RURAL NORTHERN ROOSEVELT COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.